Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 8, 2008, 12:52 PM CDT for 5 counties in Alabama. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 12:52 PM CDT (17:52 UTC)
- Expired
- May 8, 2008, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 70 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:05 PM CDT | TORNADO 1 | 3 Sse Glen Allen, AL | TORNADO TOUCHED DOWN ON BEREA ROAD IN NORTHEAST FAYETTE COUNTY AND CONTINUED ALONG COUNTY ROAD 24 UNTIL MOVING INTO WALKER COUNTY. NUMEROUS TREES WERE BLOWN DOWN OR SNAPPED. ONE HOUSE RECEIVED SIGNIFICANT STRUCTURAL DAMAGE WHEN THE ENTIRE ROOF SHIFTED. THE TOR |
| May 8, 1:06 PM CDT | TSTM WND DMG | 1 Ne Glen Allen, AL | 2 HOMES DAMAGED IN THE COMMUNITY OF BAZEMORE. |
| May 8, 1:14 PM CDT | TORNADO 1 | 4 Wsw Kansas, AL | A TORNADO CROSSED THE FAYETTE AND WALKER COUNTY LINE NEAR THE INTERSECTION OF COUNTY ROAD 24 AND HIGHWAY 13. THE TORNADO CONTINUED NORTHEAST ACROSS WALKER COUNTY AND HIT THE TOWN OF KANSAS BEFORE LIFTING. MOST OF THE DAMAGE WAS IN THE TOWN OF KANSAS. SEVERAL L |
| May 8, 1:14 PM CDT | TORNADO 1 | 5 Wsw Kansas, AL | A TORNADO CROSSED THE FAYETTE AND WALKER COUNTY LINE NEAR THE INTERSECTION OF COUNTY ROAD 24 AND HIGHWAY 13. THE TORNADO CONTINUED NORTHEAST ACROSS WALKER COUNTY AND HIT THE TOWN OF KANSAS BEFORE LIFTING. MOST OF THE DAMAGE WAS IN THE TOWN OF KANSAS. SEVERAL L |
| May 8, 1:22 PM CDT | TSTM WND DMG | Kansas, AL | ROOF DAMAGE TO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:04 AM CDT | Tornado Watch | SPC | 6 hr |
| May 8, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 081753
SVRBMX
ALC057-075-093-127-133-081830-
/O.NEW.KBMX.SV.W.0182.080508T1752Z-080508T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...JASPER...CARBON HILL...
EASTERN MARION COUNTY IN NORTHWEST ALABAMA...
THIS INCLUDES THE CITY OF WINFIELD...
WINSTON COUNTY IN NORTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...LYNN...HALEYVILLE...ARLEY...
NORTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF FAYETTE...
EAST CENTRAL LAMAR COUNTY IN WEST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 130 PM CDT
* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALEYVILLE TO BLUFF TO VERNON....AND MOVIN EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BUTTAHATCHEE...GLEN ALLEN...NEEDMORE...ELDRIDGE...ASHRIDGE...
KANSAS...ASHBANK...NAUVOO...WINSTON FREE STATE BARN...DOUBLE
SPRINGS...HOUSTON RECREATIONAL AREA...POPLAR SPRINGS...MORELAND...
CORINTH REC AREA...BRUSHY LAKE...BANKSTON...MCDOWELL CAMP
GROUNDS...LAKE SHORE...INMANFIELD...HELICON...FALLS CITY...CURRY...
OAKMAN AND ADDISON.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3388 8801 3432 8771 3433 8750 3432 8740
3431 8738 3431 8711 3384 8720 3366 8742
3370 8817
TIME...MOT...LOC 1752Z 269DEG 35KT 3425 8767 3385 8782
3372 8807
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:30 PM CDT, 22 minutes earlier.
Area forecast discussion, May 8, 12:30 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT THU MAY 8 2008 .UPDATE...AVIATION DISCUSSION. MESOSCALE FORECAST 16Z THROUGH 00Z. SQUALL LINE EXTENDING FROM NW AL TO CENTRAL MS AT 16Z WILL REMAIN INTACT AS IT MOVES THROUGH REMAINDER OF AL DURING AFTERNOON. SHEAR ACROSS CENTRAL AL WILL REMAIN HIGHLY FAVORABLE FOR ROTATING STORMS WITHIN LINE...AND ANTICIPATE A FEW SUPERCELL STORMS TO DEVELOP AHEAD OF MAIN LINE. KJAN ISSUED A 15Z SOUNDING...WHICH COMPARED TO THE 12Z SOUNDING SHOWED A CAPPING INVERSION AT 850 MB HAD BEEN ERASED...BUT WARMER AIR WAS INCREASING IN THE MID LEVELS (AROUND 600 MB) WHICH HAD INCREASED THE TEMP BY 6 DEGREES C. STILL...NOT ENOUGH WARM AIR TO PRODUCE CONVECTIVE INHIBITION...BUT PLENTY OF CAPE AVAILABLE TO AGREE WITH SPC THAT ISOLATED TORNADOES...INCLUDING POSSIBILITY OF LONG TRACKS...ARE POSSIBLE. ENOUGH BREAKS IN CLOUDS IN WESTERN AL TO SUPPORT CONTINUED SUPERCELL DEVELOPMENT AHEAD OF LINE...AND WOULD NOT BE SURPRISED TO SEE RAPID SUPERCELL DEVELOPMENT IN AREAS WHERE CONVECTIVE TEMPERATURES IN THE LOW 80S ARE REACHED. GOOD NEWS IS WITH WARM INTRUSION IN MID LEVELS...ARE NOT EXPECTED REDEVELOPMENT BEHIND SQUALL LINE. STEFKOVICH && SHORT TERM...TODAY AND TONIGHT. ALL READY WATCHING ROUND ONE WORK ITS WAY THROUGH MS. EXPECTING THE CONVECTIVE LINE OR LINES...IF YOU WILL...CONTINUE TO WEAKEN THROUGH THE REST OF THE OVERNIGHT. THEY ARE CURRENTLY MOVING INTO A LESS FAVORABLE ENVIRONMENT OF LOWER SURFACE DEWPOINTS AND A CAPPING INVERSION. AS WE PROGRESS...THE CONVECTION WILL BEGIN TO TRANSITION TO MORE SURFACE BASED DURING THE MID MORNING HOURS AS THE LOWER BOUNDARY LAYER CAP WILL QUICKLY ERODE WITH SUN UP. THIS IS WHEN THE ACTION IS EXPECTED TO BEGIN INTENSIFYING...WITH A BROKEN CONVECTIVE LINE AND MOST LIKELY INDIVIDUAL SUPERCELL DEVELOPMENT ACROSS THE NORTHERN TWO THIRDS OF THE AREA THROUGH THE REST OF THE DAY. THE LINE PROGRESSION FROM WEST TO EAST MAY BE RATHER SLOW AS THE MAIN UPPER SYSTEM BEGINS LIFTING TO OUR NORTH...BUT THE MAIN CELL MOTION WILL BE RATHER QUICK BASED ON SHEAR PROFILES...FROM SOUTHWEST TO NORTHEAST. BIGGEST THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BASED ON THE GIVEN LAPSE RATES AND WIND PROFILES. A DIFFICULT ELEMENT TO FOCUS ON WAS THE CHANCES OF TORNADIC DEVELOPMENT. THERE SEEMS TO BE A SMALL WINDOW WHERE LOW LEVEL SHEAR WILL REACH A MAXIMUM DURING THE MID TO LATE MORNING THROUGH THE EARLY AFTERNOON HOURS...BUT QUICKLY...THE ATMOSPHERE VEERS AT LOW LEVELS...THEREBY DECREASING THE GENERAL RISK OF TORNADO DEVELOPMENT. EVEN AS THE LOWER BOUNDARY LAYER WINDS CONTINUE TO VEER...ENOUGH SPEED WITH SMALL DIRECTIONAL SHEAR WILL REMAIN TO KEEP THE STORMS ROTATING A MID LEVELS INCREASING THE RISK FOR LONG LIVED SUPERCELLS THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. EVENTUALLY DO FEEL AS IF THE LINE WILL BECOME A LINEAR COMPLEX BY THE EVENT END. AS ALWAYS...I HAVE ONLY DESCRIBED OVERALL SYNOPTIC DETAILS...THE BIG MONKEY IN THE WRENCH WILL BE IN THE MESOSCALE DETAILS. OUTFLOWS...EXISTING BOUNDARIES...ETC...CAN CHANGE SHEAR PROFILES AT THE DROP OF A HAT...THAT IS THE REAL CHALLENGE OF TORNADIC FORECASTING. BEYOND THIS INITIAL WAVE OF ACTIVITY...THERE WILL BE A FOLLOW UP WAVE WITH THE QUOTE UNQUOTE FRONTAL BOUNDARY...LATE IN THE AFTERNOON THROUGH THE LATER EVENING. THIS LINE WILL MOST LIKELY REMAIN SHOWERY WITH SOME EMBEDDED THUNDER AS MOST OF THE SEVERE INDICIES WILL HAVE DROPPED OFF DRAMATICALLY BY ITS ARRIVAL...STILL WILL BE WORTH KEEPING AN EYE ON. 17/KLAWS .LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY NIGHT...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. LIFTED INDICES DURING EACH AFTERNOON EXPECTED TO BE MINUS 2 TO MINUS 4 AREA-WIDE. IN ADDITION...WEAK BOUNDARY WILL REMAIN ACROSS THE CENTRAL SECTIONS WITH A WEAK IMPULSE FORECAST TO MOVE SOUTHEAST FRIDAY NIGHT INTO SATURDAY MORNING ACROSS THE NORTHERN HALF OF THE AREA. STORM PREDICTION CENTER HAS NORTHERN THIRD OF THE AREA WITH A SLIGHT RISK OF SEVERE STORMS TO ACCOUNT FOR THE INSTABILITY AND MOISTURE IN PLACE AS WELL AS THE IMPULSE MOVING THROUGH. WILL FORECAST SLIGHT CHANCE TO CHANCE POPS ACROSS THE ENTIRE AREA THROUGH THE PERIOD. HIGHS EACH DAY MIDDLE TO UPPER 80S...EXCEPT SLIGHTLY COOLER EASTERN SECTIONS. OVERNIGHT LOWS MAINLY IN THE 60S. SUNDAY AND SUNDAY NIGHT...ACTIVE WEATHER PERIOD EXPECTED AS THE NEXT STORM SYSTEM (SFC FRONT) MOVES INTO AND ACROSS THE AREA. VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE...COUPLED WITH GOOD UPPER SUPPORT POINTS TO ANOTHER ROUND OF POSSIBLE SEVERE WEATHER. BEST INSTABILITY AND UPPER SUPPORT MOVES THROUGH DURING THE AFTERNOON HOURS AND SHIFTS TO OUR EAST DURING THE EVENING. WILL FORECAST SCATTERED TO LIKELY SHOWERS AND THUNDERSTORMS WITH THE HIGHEST POPS ACROSS THE NORTH. WILL TAPER POPS SUNDAY NIGHT FROM WEST (20 PERCENT) TO EAST (50 PERCENT) WITH THE HIGHEST POPS EXTREME EAST AS SYSTEM EXITS THE AREA. HIGHS SUNDAY UPPER 70S TO LOWER 80S NORTH AND 80 TO 85 SOUTH. LOWS IN THE 50S. MONDAY THROUGH WEDNESDAY...MUCH QUIETER WEATHER EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO AND ACROSS THE AREA. NEXT STORM SYSTEM ORGANIZES TO OUR WEST LATER TUESDAY NIGHT AND ADVANCES EASTWARD ON WEDNESDAY. DRY FORECAST FOR MONDAY AND TUESDAY...WITH SLIGHT CHANCE POPS ACROSS THE EXTREME WEST LATER TUESDAY NIGHT. WITH SYSTEM APPROACHING ON WEDNESDAY WILL FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE. HIGHS EACH DAY UPPER 70S TO LOWER 80S NORTH AND 80 TO 85 SOUTH. LOWS IN THE 50S EARLY IN THE PERIOD...THEN MAINLY 60S BY THE END OF THE PERIOD. && .AVIATION...18Z DISCUSSION A SQUALL LINE WILL MOVE ACROSS CENTRAL ALABAMA BETWEEN 18Z AND 00Z THIS AFTERNOON RESULTING IN VFR CONDITIONS AT ALL TAF SITES FOR 1 TO 3 HOURS THIS AFTERNOON. THESE STORMS WILL BE ENHANCED BY DAYTIME HEATING SO STORMS SHOULD DISSIPATE QUICKLY AFTER SUNSET. WINDS WILL REMAIN STRONG AND GUSTY...FROM THE SOUTH BETWEEN 10 AND 20 MPH...WITH GUSTS IN EXCESS OF 25. OVERNIGHT...CEILINGS WILL LOWER TO AROUND 500 FEET AFTER MIDNIGHT AND. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVY IN EFFECT ALL ZONES 10 AM THRU 7 PM THIS EVENING. && 17/50
Hazardous weather outlook, May 8, 5:00 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CDT THU MAY 8 2008 ALZ011>015-017>050-091000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 AM CDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA TODAY AS A STORM SYSTEM MOVES ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 10 AM IN THE WEST...AND CONTINUE THROUGH MUCH OF THE DAY...EXITING THE EASTERN COUNTIES AROUND 9 PM. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL. AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 20 HAVE THE POTENTIAL FOR ISOLATED TORNADOES. SIGNIFICANT ENVIRONMENTAL WINDS AND LARGE AMOUNTS OF INSTABILITY IN PLACE ACROSS CENTRAL ALABAMA ARE FAVORABLE FOR SUPERCELL THUNDERSTORM DEVELOP OUT AHEAD OF A STRONG TO SEVERE LINE OF THUNDERSTORMS. GIVEN THE NOTED CONDITIONS...SOME SUPERCELLS HAVE THE POTENTIAL TO BE LONG TRACKED. THE MOST FAVORABLE AREAS FOR DEVELOPMENT OF SUPERCELLS WILL BE ACROSS THE NORTHERN TWO THIRDS OF CENTRAL ALABAMA. BREEZY CONDITIONS ASSOCIATED WITH THIS STORM SYSTEM HAS PROMPTED A LAKE WIND ADVISORY FOR THE ENTIRE AREA FROM 10 AM THROUGH 7PM. WINDS WILL BE 10 TO 20 MPH WITH GUSTS 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS ON BOTH FRIDAY AND SATURDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT IS FORECAST TO MOVE THROUGH ON SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE TIMING AND STRENGTH OF THIS SYSTEM REMAIN UNCERTAIN AT THIS TIME...BUT THE SYSTEM APPEARS SIGNIFICANT WITH THE BEST CHANCE OF SEVERE STORMS FROM THE EARLY AFTERNOON THROUGH THE EVENING HOURS. STAY TUNED FOR FURTHER DETAILS IN FUTURE OUTLOOK PRODUCTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON THURSDAY AND POSSIBLY AGAIN FROM FRIDAY THROUGH SUNDAY. 17/KLAWS
In the hours before
Local storm report, May 8, 12:44 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1244 PM CDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG HAMILTON 34.14N 87.98W
05/08/2008 MARION AL EMERGENCY MNGR
METAL SIDING WAS PULLED OFF A BUILDING DOWNTOWN.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:05 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 55 min |
| May 8, 1:13 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 47 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 53 min |
| May 8, 1:44 PM CDT | Tornado Warning | BMX | Fayette, Jefferson, Pickens, Tuscaloosa, Walker | 31 min |
| May 8, 1:59 PM CDT | Tornado Warning | BMX | Walker, Winston | 16 min |
| May 8, 2:13 PM CDT | Tornado Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 47 min |
| May 8, 2:17 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 49 min |
| May 8, 2:58 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 47 min |
| May 8, 3:00 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 60 min |
| May 8, 3:11 PM CDT | Tornado Warning | BMX | Blount, Etowah | 45 min |
| May 8, 3:34 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| May 8, 3:37 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby | 23 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 46 min |
| May 8, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 49 min |
| May 8, 4:30 PM CDT | Areal Flood Advisory | BMX | Coosa, Shelby | 3 hr |
| May 8, 4:40 PM CDT | Areal Flood Advisory | BMX | Talladega | 3 hr |
| May 8, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Talladega | 32 min |
| May 8, 4:51 PM CDT | Areal Flood Advisory | BMX | Chilton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.